MAUDE Adverse Event Report: ZIMMER BIOMET, INC. UC TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 7-12 GH TOP; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. UC TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 7-12 GH TOP; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the trial fractured during the procedure.No known patient impact.No additonal information available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  h6-component code- suggested code: mechanical (g04) - provisional bottom.Visual examination of the returned product found them to exhibit signs of repeated use and were fractured.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.These devices are used for treatment.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.In addition to the visual and optical microscopy analysis, a review of the dhf and dfmea was performed.Ongoing complaint monitoring confirms that the rate of instrument fracture is within the expected risk profile as specified in the dfmea.The complaint was confirmed by product return.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
UC TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 7-12 GH TOP
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16503533
Report Number0001822565-2023-00580
Device Sequence Number3353803
Product Code JWH
UDI-Device Identifier00889024245259
UDI-Public(01)00889024245259(10)64145716
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527200610
Device Lot Number64145716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose